Alert archive / Pennsylvania / Wind Advisories in 2020
Wind Advisory 4, NWS State College, PA
NWS State College, PA issued this wind advisory at Feb 26, 2020, 3:40 AM EST for 33 counties in Pennsylvania. It took effect at Feb 27, 2020, 3:00 AM EST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Feb 26, 2020, 3:40 AM EST (08:40 UTC)
- In effect from
- Feb 27, 2020, 3:00 AM EST
- Expired
- Feb 27, 2020, 7:39 PM EST
- In force
- 17 hr
- Issued by
- NWS State College, PA
All 33 counties
Adams County, PA, Bedford County, PA, Blair County, PA, Cambria County, PA, Cameron County, PA, Centre County, PA, Clearfield County, PA, Clinton County, PA, Columbia County, PA, Cumberland County, PA, Dauphin County, PA, Elk County, PA, Franklin County, PA, Fulton County, PA, Huntingdon County, PA, Juniata County, PA, Lancaster County, PA, Lebanon County, PA, Lycoming County, PA, McKean County, PA, Mifflin County, PA, Montour County, PA, Northumberland County, PA, Perry County, PA, Potter County, PA, Schuylkill County, PA, Snyder County, PA, Somerset County, PA, Sullivan County, PA, Tioga County, PA, Union County, PA, Warren County, PA, York County, PA
The radar
The State College radar (KCCX), 43 km from the middle of the area, began a volume at 08:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 8.7 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 542 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
463 WWUS71 KCTP 260840 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 340 AM EST Wed Feb 26 2020 PAZ004>006-010>012-017>019-024>027-033>036-045-270300- /O.NEW.KCTP.WI.Y.0004.200227T0800Z-200228T0600Z/ Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Somerset-Bedford-Fulton-Franklin-Southern Clinton- Including the cities of Warren, Bradford, Coudersport, St. Marys, Ridgway, Emporium, Renovo, DuBois, Clearfield, Philipsburg, State College, Johnstown, Altoona, Huntingdon, Mount Union, Lewistown, Somerset, Bedford, McConnellsburg, Chambersburg, and Lock Haven 340 AM EST Wed Feb 26 2020 ...WIND ADVISORY IN EFFECT FROM 3 AM THURSDAY TO 1 AM EST FRIDAY... * WHAT...West winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...Portions of Central Pennsylvania. * WHEN...From 3 AM Thursday to 1 AM EST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. For high wind safety information, visit weather.gov/wind. The latest forecast information can be found on the NWS State College Facebook page and Twitter @NWSStateCollege, or on the web at weather.gov/ctp. && $$ PAZ028-037-041-042-046-049>053-056>059-063>066-270300- /O.NEW.KCTP.WI.Y.0004.200227T1000Z-200228T0600Z/ Juniata-Tioga-Northern Lycoming-Sullivan-Southern Lycoming-Union- Snyder-Montour-Northumberland-Columbia-Perry-Dauphin-Schuylkill- Lebanon-Cumberland-Adams-York-Lancaster- Including the cities of Mifflintown, Mansfield, Wellsboro, Trout Run, Laporte, Williamsport, Lewisburg, Selinsgrove, Danville, Sunbury, Shamokin, Bloomsburg, Berwick, Newport, Harrisburg, Hershey, Pottsville, Lebanon, Carlisle, Gettysburg, York, and Lancaster 340 AM EST Wed Feb 26 2020 ...WIND ADVISORY IN EFFECT FROM 5 AM THURSDAY TO 1 AM EST FRIDAY... * WHAT...West winds 15 to 20 mph with gusts between 45 and 50 mph expected. * WHERE...Portions of Central Pennsylvania. * WHEN...From 5 AM Thursday to 1 AM EST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. For high wind safety information, visit weather.gov/wind. The latest forecast information can be found on the NWS State College Facebook page and Twitter @NWSStateCollege, or on the web at weather.gov/ctp. && $$ Lambert/Dangelo For more information from the National Weather Service visit http://weather.gov/ctp
4 follow-up statements
838 WWUS71 KCTP 262357 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 657 PM EST Wed Feb 26 2020 PAZ004>006-010>012-017>019-024>027-033>036-045-271200- /O.CON.KCTP.WI.Y.0004.200227T0800Z-200228T0600Z/ Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Somerset-Bedford-Fulton-Franklin-Southern Clinton- Including the cities of Warren, Bradford, Coudersport, St. Marys, Ridgway, Emporium, Renovo, DuBois, Clearfield, Philipsburg, State College, Johnstown, Altoona, Huntingdon, Mount Union, Lewistown, Somerset, Bedford, McConnellsburg, Chambersburg, and Lock Haven 657 PM EST Wed Feb 26 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM THURSDAY TO 1 AM EST FRIDAY... * WHAT...West winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...Portions of central Pennsylvania. * WHEN...From 3 AM Thursday to 1 AM EST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. For high wind safety information, visit weather.gov/wind. The latest forecast information can be found on the NWS State College Facebook page and Twitter @NWSStateCollege, or on the web at weather.gov/ctp. && $$ PAZ028-037-041-042-046-049>053-056>059-063>066-271200- /O.CON.KCTP.WI.Y.0004.200227T1000Z-200228T0600Z/ Juniata-Tioga-Northern Lycoming-Sullivan-Southern Lycoming-Union- Snyder-Montour-Northumberland-Columbia-Perry-Dauphin-Schuylkill- Lebanon-Cumberland-Adams-York-Lancaster- Including the cities of Mifflintown, Mansfield, Wellsboro, Trout Run, Laporte, Williamsport, Lewisburg, Selinsgrove, Danville, Sunbury, Shamokin, Bloomsburg, Berwick, Newport, Harrisburg, Hershey, Pottsville, Lebanon, Carlisle, Gettysburg, York, and Lancaster 657 PM EST Wed Feb 26 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM THURSDAY TO 1 AM EST FRIDAY... * WHAT...West winds 15 to 25 mph with gusts between 45 and 50 mph expected. * WHERE...Portions of central Pennsylvania. * WHEN...From 5 AM Thursday to 1 AM EST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. For high wind safety information, visit weather.gov/wind. The latest forecast information can be found on the NWS State College Facebook page and Twitter @NWSStateCollege, or on the web at weather.gov/ctp. && $$ For more information from the National Weather Service visit http://weather.gov/ctp
577 WWUS71 KCTP 270943 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 443 AM EST Thu Feb 27 2020 PAZ004>006-010>012-017>019-024>027-033>036-045-272145- /O.CON.KCTP.WI.Y.0004.000000T0000Z-200228T0600Z/ Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Somerset-Bedford-Fulton-Franklin-Southern Clinton- Including the cities of Warren, Bradford, Coudersport, St. Marys, Ridgway, Emporium, Renovo, DuBois, Clearfield, Philipsburg, State College, Johnstown, Altoona, Huntingdon, Mount Union, Lewistown, Somerset, Bedford, McConnellsburg, Chambersburg, and Lock Haven 443 AM EST Thu Feb 27 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST FRIDAY... * WHAT...West winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...Portions of central Pennsylvania. * WHEN...From 3 AM Thursday to 1 AM EST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. For high wind safety information, visit weather.gov/wind. The latest forecast information can be found on the NWS State College Facebook page and Twitter @NWSStateCollege, or on the web at weather.gov/ctp. && $$ PAZ028-037-041-042-046-049>053-056>059-063>066-272145- /O.CON.KCTP.WI.Y.0004.200227T1000Z-200228T0600Z/ Juniata-Tioga-Northern Lycoming-Sullivan-Southern Lycoming-Union- Snyder-Montour-Northumberland-Columbia-Perry-Dauphin-Schuylkill- Lebanon-Cumberland-Adams-York-Lancaster- Including the cities of Mifflintown, Mansfield, Wellsboro, Trout Run, Laporte, Williamsport, Lewisburg, Selinsgrove, Danville, Sunbury, Shamokin, Bloomsburg, Berwick, Newport, Harrisburg, Hershey, Pottsville, Lebanon, Carlisle, Gettysburg, York, and Lancaster 443 AM EST Thu Feb 27 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST FRIDAY... * WHAT...West winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...Portions of central Pennsylvania. * WHEN...From 5 AM Thursday to 1 AM EST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. For high wind safety information, visit weather.gov/wind. The latest forecast information can be found on the NWS State College Facebook page and Twitter @NWSStateCollege, or on the web at weather.gov/ctp. && $$ Lambert/Steinbugl For more information from the National Weather Service visit http://weather.gov/ctp
759 WWUS71 KCTP 271654 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 1154 AM EST Thu Feb 27 2020 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-280600- /O.CON.KCTP.WI.Y.0004.000000T0000Z-200228T0600Z/ Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming- Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon- Cumberland-Adams-York-Lancaster- Including the cities of Warren, Bradford, Coudersport, St. Marys, Ridgway, Emporium, Renovo, DuBois, Clearfield, Philipsburg, State College, Johnstown, Altoona, Huntingdon, Mount Union, Lewistown, Mifflintown, Somerset, Bedford, McConnellsburg, Chambersburg, Mansfield, Wellsboro, Trout Run, Laporte, Lock Haven, Williamsport, Lewisburg, Selinsgrove, Danville, Sunbury, Shamokin, Bloomsburg, Berwick, Newport, Harrisburg, Hershey, Pottsville, Lebanon, Carlisle, Gettysburg, York, and Lancaster 1154 AM EST Thu Feb 27 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST FRIDAY... * WHAT...West winds 15 to 25 mph with gusts up to 50 mph. * WHERE...Portions of central Pennsylvania. * WHEN...Until 1 AM EST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. For high wind safety information, visit weather.gov/wind. The latest forecast information can be found on the NWS State College Facebook page and Twitter @NWSStateCollege, or on the web at weather.gov/ctp. && $$ For more information from the National Weather Service visit http://weather.gov/ctp
363 WWUS71 KCTP 280039 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 739 PM EST Thu Feb 27 2020 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-280145- /O.CAN.KCTP.WI.Y.0004.000000T0000Z-200228T0600Z/ Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming- Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon- Cumberland-Adams-York-Lancaster- Including the cities of Warren, Bradford, Coudersport, St. Marys, Ridgway, Emporium, Renovo, DuBois, Clearfield, Philipsburg, State College, Johnstown, Altoona, Huntingdon, Mount Union, Lewistown, Mifflintown, Somerset, Bedford, McConnellsburg, Chambersburg, Mansfield, Wellsboro, Trout Run, Laporte, Lock Haven, Williamsport, Lewisburg, Selinsgrove, Danville, Sunbury, Shamokin, Bloomsburg, Berwick, Newport, Harrisburg, Hershey, Pottsville, Lebanon, Carlisle, Gettysburg, York, and Lancaster 739 PM EST Thu Feb 27 2020 ...WIND ADVISORY IS CANCELLED... Gusty winds will continue into late this evening. However, the gusts should remain below 45 mph. $$ For more information from the National Weather Service visit http://weather.gov/ctp
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this wind advisory went out at Feb 26, 2:27 AM EST, 1 hour 13 minutes earlier.
Area forecast discussion, Feb 26, 2:27 AM EST, 1 hour 13 minutes before
Area Forecast Discussion National Weather Service State College PA 227 AM EST Wed Feb 26 2020 .SYNOPSIS... Periods of light rain and drizzle will persist tonight. Higher elevations across the north could mix with a bit of wet snow, but any accumulation will minor. Look for mild conditions and a several hour period of steadier rain later Wednesday afternoon and early Wednesday night. The rain could end as snow Wednesday night, and bring a few inches of snow accumulation to the Northwest Mountains of the state. Gusty northwest winds of 35 to 45 mph will direct much colder air into the region later Wednesday night and Thursday with snow showers across the Allegheny Plateau. Below average temperatures are expected to close out the month before trending warmer into the first week of March. && .NEAR TERM /UNTIL 7 AM THIS MORNING/... Regional radar loop at 03Z is showing spotty light rain/snow over the northern tier of Pa associated with isentropic lift ahead of weak surface low lifting out of the Ohio Valley. Latest surface obs and 00Z HREFV2 continue to support the possibility of a minor accumulation of less than an inch on the ridgetops north of route 6. Expect the steady, light precipitation to lift north of Pa by around 06Z, as parent shortwave and best fgen forcing move into southern Ontario and upstate NY. However, a light easterly flow and nearly saturated 0-1km layer indicate lingering drizzle can be expected over much of the region through dawn. && .SHORT TERM /7 AM THIS MORNING THROUGH 6 PM THURSDAY/... An overall lull in forcing appears likely for much of the day Wednesday until the cold front swings through late afternoon and evening. Low ceilings and perhaps some areas of drizzle appear likely through the midday hours Wednesday under LLVL east to southeasterly flow. Deepening upper trough, increasing upper diffluence and a gradually strengthening sfc low to around 1002 mb Wed evening will be accompanied by a line of heavy showers, possibly a low-topped TSRA. Occlusion taking a bent back type structure as it crosses PA Wednesday evening, while a secondary cold front drops in behind it delivering much colder air and a changeover to snow on the immediate backside of steady precip. Low levels too warm for much if any mention of accumulation in the valleys, but across the northeast mountains there may be sufficient rates as advertised by HREF to produce a slushy accumulation. Snow moves out quickly by 12z Thursday, with lake effect regime setting in as much colder air pours in from the NW. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... A tight pressure gradient south of intensifying low over southern Quebec will produce strong, gusty winds across central Pa Thursday. Model soundings support 40kt+ gusts with some potential of gusts to around 50kts. Have increased the wind gust forecast and highlighted the threat in the HWO. The other area of concern will be ongoing lake enhanced orographic snow showers across the Allegheny Plateau. Model boundary layer flow around 270 degrees should focus the best low level convergence and most significant lake effect snow across southwest NY state. However, the snowbelt of northwest Warren County could see several inches of accumulation Thursday/Thu night. Further south, a lack of lake moisture should result in only light orographic snow along the spine of the Appalachians. Diminishing lake enhanced orographic snow showers are expected Friday and Saturday, as inversion heights come down. High pressure building into the region should support fair weather Sunday. As the high retreats off the Atlantic coast, a return southwest flow should result in a return to above normal temperatures early next week. Latest ECENS and NAEFS also support an increasing chance of rain by late Monday or Tuesday ahead of low pressure lifting north through the Grt Lks. Can't rule out an initial period of snow, mainly over northern Pa. && .AVIATION /07Z WEDNESDAY THROUGH SUNDAY/... Most areas will stay stuck in IFR/LIFR through the morning as dewpoints continue to rise and winds slowly veer. Some showers over the SW will spread across the central mtns. These could actually make the vis/cigs better/higher as they could precipitate out the smaller droplets. However, the climatology of this set up is not bright. Temps are at or just barely above freezing in the northern mtns. Thus, any precipitation harder than drizzle could be sleet or snowflakes over the next 2-3hrs. The warm nose should then be sufficient to make anything else that falls before late this evening plain rain. Cigs and vis should improve some during the day on Wednesday, given the time of day, and track of main low to the west and north. Secondary low forming on the cold front will pull a strong cold front across the area Wednesday night...after 00Z Thursday. Will hold off on trying to time the change over, but BFD and JST could go to snow around 03Z. The cold front moves into the western mtns around 00Z and gets past IPT and LNS by 05Z. Some +RA and TS are possible with the cold front. The highest chance of TSRA is for the srn 4 TAFs. The northwest flow of cold air will keep low stratus/stratocu over the area will occur into Friday morning. Lake effect snow also kicks in. The heaviest SHSN should be confined to BFD. .Outlook... Thurs...Gusty W wind. SHSN N and W. MVFR NW half, VFR elsewhere. Fri...SHSN w/MVFR some IFR NW. VFR elsewhere. Sat...No sig wx. Sun...No sig wx. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...DeVoir/Lambert NEAR TERM...Fitzgerald SHORT TERM...DeVoir/Lambert LONG TERM...Fitzgerald AVIATION...Dangelo/Martin
Hazardous weather outlook, Feb 25, 10:12 PM EST, 5 hours 28 minutes before
Hazardous Weather Outlook National Weather Service State College PA 1012 PM EST Tue Feb 25 2020 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-270315- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming- Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland- Adams-York-Lancaster- 1012 PM EST Tue Feb 25 2020 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Strong, gusty winds will develop over the region Thursday. The winds could potentially be strong enough to down tree limbs and cause scattered power outages. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Feb 26, 1:52 AM EST, 1 hour 48 minutes before
Special Weather Statement National Weather Service State College PA 152 AM EST Wed Feb 26 2020 PAZ025>028-034>036-056>059-063>066-261000- Blair-Huntingdon-Mifflin-Juniata-Bedford-Fulton-Franklin-Perry- Dauphin-Schuylkill-Lebanon-Cumberland-Adams-York-Lancaster- 152 AM EST Wed Feb 26 2020 ...WIDESPREAD FOG AND PATCHES OF DENSE FOG... Fog has begun to get thicker over the past few hours and the widespread fog is locally dense, especially on the ridge tops. Visibilities are generally just one quarter to one half of a mile, but could be only a few hundred feet on the ridges. Please slow down and use only low-beam headlights if you are traveling overnight. Allow plenty of extra time to reach your destination.
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 4:06 AM EST | Winter Weather Advisory | CTP | Cambria, Cameron, Elk, McKean, Potter, Somerset and 1 more | 38 hr |
Nearby
Wind Advisories in Pennsylvania, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.